Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Jun 20, 2021, 3:07 PM EDT for Trumbull County, Ohio. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2021, 3:07 PM EDT (19:07 UTC)
- Expired
- Jun 20, 2021, 3:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Cleveland, OH
County Trumbull County, OH
The radar
The Cleveland radar (KCLE), 109 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.1 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1056 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.2
The text
As transmitted.
509
WWUS81 KCLE 201907
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
307 PM EDT Sun Jun 20 2021
OHZ014-023-PAZ003-201945-
Trumbull-Ashtabula Inland-Crawford-
307 PM EDT Sun Jun 20 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN TRUMBULL...SOUTHERN
ASHTABULA AND WESTERN CRAWFORD COUNTIES...
At 306 PM EDT, a strong thunderstorm was located near Orwell, or 22
miles north of Warren, moving east at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Kinsman, Orwell, Andover, Linesville, Harmonsburg, Adamsville,
Pymatuning North, Pymatuning Central, Atlantic, Roaming Shores,
Cherry Valley, Conneautville, Conneaut Lake, Jamestown, Rock Creek,
Conneaut Lakeshore and Hartstown.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4179 8027 4148 8028 4149 8052 4140 8053
4144 8088 4158 8094 4166 8084
TIME...MOT...LOC 1906Z 270DEG 26KT 4156 8075
$$
KahnWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jun 20, 2:06 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Jun 20, 2:06 PM EDT, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Cleveland OH 206 PM EDT Sun Jun 20 2021 .SYNOPSIS... A stationary front was located from Lake Ontario to the north shore of Lake Erie westward to south of Chicago this afternoon. Low pressure will develop and strengthen over the Midwest before moving northeastward across Ontario tonight. This low will move northeast race into Quebec on Monday with a strong cold front crossing the region. High pressure will arrive in the wake of the cold front for the middle of next week. && .NEAR TERM /THROUGH MONDAY/... Humid airmass in place across the region to the south of a stationary front that was located from Lake Ontario to the north shore of Lake Erie westward to south of Chicago. Convergence along a lake breeze will also assist in producing thunderstorms through the afternoon with outflow boundaries moving them around into the evening. Highs this afternoon into the 80's with a few locations close to 90 across NW Ohio. For later in the evening into the overnight our attention will shift to the convection that is currently moving into western Illinois. This convection will ride near the stationary boundary as an MCS and may begin to impact NW OH shortly after sunset. Strong to severe winds will be possible with the leading edge of the MCS. There is some uncertainty after midnight if the convection will lift into MI and southern Ontario or race across northern Ohio. For now we have gone with most of the convection lifting to the northwest of the CWA and adjust from there. We will also have to monitor for some locally heavy rainfall where we get any training with the MCS. Lows tonight in the 60's to lower 70's The boundary from the MCS and a cold front will move across the region from west to east on Monday. There should be a new round of convection that develops along one of the boundaries or maybe even both as we move toward Monday evening. Strong to severe convection will once again be possible until we can push the humid airmass east of the area. Locally heavy rainfall will again be possible. Highs on Monday will rang from the upper 70's west to the mid 80's east. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... An impressive trough for late June will traverse the Great Lakes Region from Monday night through Tuesday night. Although convection is likely to push east of the area by Monday evening, can not rule out a few lingering showers overnight as the deeper moisture with southwesterly flow aloft is slower to clear. Chances for thunderstorms will decrease as drier air starts to advect into the low levels. This potent trough will usher in a much cooler airmass with 850mb temperatures falling by as much as 17 C from pre-frontal conditions. The colder pocket of air will reside over NW Pennsylvania through the day on Tuesday which will limit temperatures to the low 60s. Recovery happens fairly quickly though as high pressure builds to New England on Wednesday allowing winds to shift around to the south and temperatures to warm by 8-10 degrees. && .LONG TERM /THURSDAY THROUGH SATURDAY/... After a brief stint of ridging aloft, another upper level trough starts to push south out of Canada by late week. Shortwave energy moving out of the Plains ahead of this trough along with low level southerly flow up the Mississippi Valley will bring another good push of moisture to the region by Friday. Models show some spread with regards to timing by Friday, but the Canadian and ECMWF are a little slower/farther west with the trough digging south out of Canada which seems more reasonable. Will allow for pops to ramp back up later Friday into Saturday as low pressure tracks northeast through the Central Great Lakes with the trailing frontal boundary located over the forecast area by Saturday. Above normal temperatures can be expected Thursday and Friday with clouds and showers keeping temperatures down some by Saturday. && .AVIATION /18Z Sunday THROUGH Thursday/... Patchy MVFR ceilings that were over the region with the initial mix of the atmosphere this morning will lift through the afternoon. Lake breeze combined with a humid airmass will lead to scattered convection through the afternoon as outflow boundaries move the storms around into the evening. Expect MVFR, and brief IFR, with any of the thunderstorms. Attention shifts to storms that are currently over western Illinois for the later evening into the overnight as an MCS develops. These storms may move into NW OH after 02Z and linger well into the overnight. Initial thinking is that the convection may move into MI and southern Ontario but this track will need to be monitored. A cold front will move into NW OH by mid morning Monday then move gradually eastward through the day. Winds will generally be from the south and southwest at 8 to 12 knots across inland locations. Near the lake from Cleveland to Erie winds will be from the northwest with a lake breeze boundary. Winds increase from the west on Monday with gusts reaching 25-30 knots in the wake of the cold front. Outlook...Non-VFR conditions possible in showers late Thursday night. && .MARINE... Southerly flow to start the day will shift to onshore this afternoon as lake breezes develop. Southerly winds will begin to increase tonight and Monday, reaching 10 to 20 knots before veering to the west with the passage of a cold front and eventually north on Monday night. Showers and thunderstorms are expected to impact Lake Erie tonight through Monday which will lead to an erratic wind field with strong to severe gusts possible. Waves will also build to 2 to 5 feet Monday afternoon and evening as winds develop down the axis of the lake and a Small Craft Advisory may be needed east of Geneva-on- the-Lake for a few hours. Otherwise winds will decrease into Tuesday as high pressure builds over the lake. Good marine conditions are expected for the mid-week period as winds return to the south late Wednesday into Thursday with high pressure building to New England. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...MM NEAR TERM...MM SHORT TERM...KEC LONG TERM...KEC AVIATION...MM MARINE...KEC
Hazardous weather outlook, Jun 20, 4:52 AM EDT, 10 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 452 AM EDT Sun Jun 20 2021 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-210900- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake- Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage- Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning- Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie- Southern Erie- 452 AM EDT Sun Jun 20 2021 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Scattered showers and thunderstorms may develop in the warm sector today. Any thunderstorms could become strong to severe with a damaging wind or large hail threat. A complex of thunderstorms will move through the Midwest region today and enter the lower Great Lakes region tonight. These thunderstorms will still carry some intensity and may be strong to severe. These storms will primarily pose a damaging wind threat, but tornadoes and large hail cannot be ruled out. For this, portions of northwest Ohio are outlined with an Enhanced Risk for severe weather with a Slight Risk extending through the rest of the forecast area. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A strong cold front will move through the region on Monday. Ahead of the front, showers and thunderstorms will develop and a few of the stronger storms could approach severe limits. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Jun 20, 2:23 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Cleveland OH
223 PM EDT Sun Jun 20 2021
OHZ013-014-023-201915-
Geauga-Trumbull-Ashtabula Inland-
223 PM EDT Sun Jun 20 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN TRUMBULL...
SOUTHEASTERN GEAUGA AND SOUTHWESTERN ASHTABULA COUNTIES...
At 222 PM EDT, a strong thunderstorm was located near Chardon, moving
east at 15 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Chardon, Middlefield, North Bloomfield, Orwell, Burton, Huntsburg,
Claridon, Montville, Hartsgrove, Roaming Shores, Rock Creek and
Aquilla.
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4147 8070 4141 8098 4141 8103 4142 8117
4150 8128 4157 8128 4170 8074
TIME...MOT...LOC 1822Z 258DEG 13KT 4158 8109
KahnSpecial weather statement, Jun 20, 2:25 PM EDT, 42 minutes before
Special Weather Statement National Weather Service Cleveland OH 225 PM EDT Sun Jun 20 2021 OHZ010-011-020-021-201915- Summit-Medina-Lorain-Cuyahoga- 225 PM EDT Sun Jun 20 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CUYAHOGA... NORTHEASTERN MEDINA...NORTHWESTERN SUMMIT AND CENTRAL LORAIN COUNTIES... At 225 PM EDT, a strong thunderstorm was located near Elyria, moving east at 30 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... Cleveland, Akron, Lorain, Elyria, Parma, Cuyahoga Falls, Strongsville, Brunswick, North Royalton, North Ridgeville, Grafton, North Olmsted, Garfield Heights, Maple Heights, Parma Heights, Broadview Heights, Brook Park, Berea, Middleburg Heights and Brecksville. If outdoors, consider seeking shelter inside a building. LAT...LON 4132 8222 4142 8219 4140 8154 4113 8159 TIME...MOT...LOC 1825Z 277DEG 26KT 4133 8211 Kahn
Special weather statement, Jun 20, 2:33 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Cleveland OH
233 PM EDT Sun Jun 20 2021
OHZ011-013-201915-
Geauga-Cuyahoga-
233 PM EDT Sun Jun 20 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN GEAUGA AND
NORTHEASTERN CUYAHOGA COUNTIES...
At 232 PM EDT, a strong thunderstorm was located near Lakewood, or
near Cleveland, moving east at 25 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Cleveland, Parma, Lakewood, Euclid, Cleveland Heights, Solon,
Warrensville Heights, South Russell, Highland Hills, Chesterland,
Garfield Heights, Shaker Heights, Maple Heights, South Euclid, Parma
Heights, Rocky River, Brook Park, Mayfield Heights, East Cleveland
and Fairview Park.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4157 8148 4157 8123 4135 8126 4140 8184
4149 8184 4150 8180 4149 8174 4155 8162
4158 8158 4158 8149
TIME...MOT...LOC 1832Z 275DEG 22KT 4148 8174
KahnSpecial weather statement, Jun 20, 3:07 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
307 PM EDT Sun Jun 20 2021
OHZ014-023-PAZ003-201945-
Trumbull-Ashtabula Inland-Crawford-
307 PM EDT Sun Jun 20 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN TRUMBULL...SOUTHERN
ASHTABULA AND WESTERN CRAWFORD COUNTIES...
At 306 PM EDT, a strong thunderstorm was located near Orwell, or 22
miles north of Warren, moving east at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Kinsman, Orwell, Andover, Linesville, Harmonsburg, Adamsville,
Pymatuning North, Pymatuning Central, Atlantic, Roaming Shores,
Cherry Valley, Conneautville, Conneaut Lake, Jamestown, Rock Creek,
Conneaut Lakeshore and Hartstown.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4179 8027 4148 8028 4149 8052 4140 8053
4144 8088 4158 8094 4166 8084
TIME...MOT...LOC 1906Z 270DEG 26KT 4156 8075
KahnThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 9:18 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 31 min |
| Jun 20, 2:23 PM EDT | Special Weather Statement | CLE | Geauga | 52 min |
| Jun 20, 2:25 PM EDT | Special Weather Statement | CLE | Medina | 50 min |
| Jun 20, 2:33 PM EDT | Special Weather Statement | CLE | Cuyahoga | 42 min |
| Jun 20, 3:10 PM EDT | Special Weather Statement | CLE | Geauga | 50 min |
| Jun 20, 3:20 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga | 40 min |
| Jun 20, 3:41 PM EDT | Areal Flood Advisory | CLE | Cuyahoga, Geauga | 3 hr |
| Jun 20, 3:42 PM EDT | Areal Flood Advisory | CLE | Ashtabula | 3 hr |
| Jun 20, 3:51 PM EDT | Small Craft Advisory | CLE | 38 hr | |
| Jun 20, 3:52 PM EDT | Beach Hazards Statement | CLE | Ashtabula, Cuyahoga, Erie, Lake, Lorain, Lucas and 1 more | 38 hr |
| Jun 20, 4:12 PM EDT | Special Weather Statement | CLE | Trumbull | 48 min |
| Jun 20, 4:39 PM EDT | Special Weather Statement | CLE | Stark | 51 min |
| Jun 20, 5:01 PM EDT | Special Weather Statement | CLE | Trumbull | 44 min |
| Jun 20, 5:06 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 24 min |
| Jun 20, 5:09 PM EDT | Special Weather Statement | CLE | Summit | 51 min |
| Jun 20, 5:51 PM EDT | Special Weather Statement | CLE | Mahoning | 39 min |
| Jun 20, 5:59 PM EDT | Special Weather Statement | CLE | Stark | 46 min |
| Jun 20, 7:03 PM EDT | Special Weather Statement | CLE | Trumbull | 42 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.